# SDR CA130118012

- Difficulty date: January 14, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 6,907 hours
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Link
- Part number: TBD
- Condition: Broken
- Location: Rt Mlg
- Part time: 6,923 hours
- Stage of operation: AP
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON AN APPROACH TO AIRPORT, THE PILOT NOTICED THE ABSENCE OF GREEN LIGHT, AND THE GEAR THAT WAS NOT EXTENDING IAW THE MIRROR VIEW.  THE PROBLEM WAS DIAGNOSED VIA RADIO WITH THE HELP OF TECHNICAL CREWS ON THE GROUND, AND CONFIRMED WITH A LOW PASS OVER THE RUNWAY.  THE MLG RT SIDE STRUT WAS OVEREXTENDED AND THE TIRE WAS POINTING IN THE WRONG DIRECTION.  FURTHERMORE, BECAUSE OF THE 2 PRECEEDING PROBLEMS, THE GEAR WOULD NO LONGER EXTEND OR RETRACT MANUALLY OR ELECTRICALLY.  THE RUNWAY WAS PREPARED FOR A SAFE LANDING WITH EMERGENCY CREWS, MECHANICS AND AMBULANCES. THE ACFT WAS LANDED SAFELY, HOWEVER IT SUFFERED EXTENSIVE DAMAGE ON THE BELLY BECAUSE ALL 3 MLG LEGS COLLAPSED ON LANDING.   THE TORQUE LINK, SCISSOR LINK, ON THE RT SIDE MLG WAS FOUND TO BE BROKEN AT THE POINT WHERE THE BOLT ATTACHES TO THE 2 LINKS. THE 2 PARTS WERE NO LONGER BEING HELD TOGETHER, THUS THE STRUT OVEREXTENDED, AND THE WHEEL ROTATED.  THIS RESULTED IN THE GEAR MECHANISM JAMMING AND THE PUSH-PULL CABLES BENDING. THUS THEY WERE NO LONGER SERVICEABLE AND THE GEAR FAILED TO RETRACT OR TO EXTEND.
